Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Louisville, KY

July 20, 2008Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 20, 2008, 9:39 PM EDT for Jefferson County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2008, 9:39 PM EDT (01:39 UTC)
Expired
Jul 20, 2008, 10:15 PM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:40 PM EDTTSTM WND DMGLouisville, KYWIRES AND TREES DOWNED NEAR 1300 SOUTH BROOK STREET JUST SOUTH OF DOWNTOWN. ALSO...WIRES REPORTED DOWNED AROUND 942 PM EDT AT KAHLART AVE.
Jul 20, 9:43 PM EDTTSTM WND DMGLouisville, KYTREES DOWN IN DOWNTOWN LOUISVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 210139
SVRLMK
KYC111-210215-
/O.NEW.KLMK.SV.W.0147.080721T0139Z-080721T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 1015 PM EDT...

* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED BETWEEN DOWNTOWN 
LOUISVILLE...AND SHIVELY MOVING SOUTHEAST AT 30 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OKOLONA...ST. MATTHEWS AND 7 MILES SOUTHWEST OF LYNDON BY 945 PM
  EDT...
  FERN CREEK...HIGHVIEW AND JEFFERSONTOWN BY 950 PM EDT...
  7 MILES SOUTHWEST OF MIDDLETOWN BY 955 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY.

LAT...LON 3820 8542 3808 8561 3817 8592 3820 8590
      3824 8585 3828 8584 3829 8579 3827 8576
      3827 8574 3831 8568 3831 8565
TIME...MOT...LOC 0139Z 300DEG 32KT 3822 8573

$$
04
1 follow-up statement
000 
WWUS53 KLMK 210154
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT SUN JUL 20 2008

KYC111-210215-
/O.CON.KLMK.SV.W.0147.000000T0000Z-080721T0215Z/
JEFFERSON KY-
951 PM EDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL JEFFERSON COUNTY...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LOUISVILLE 
INTERNATIONAL AIRPORT...MOVING SOUTHEAST AT 31 MPH. THE AIRPORT 
REPORTED WIND GUSTS TO 35 MPH AT 948 PM. SEVERAL TREES WERE BLOWN 
DOWN IN DOWNTOWN LOUISVILLE AT 943 PM.    

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY.

LAT...LON 3820 8542 3808 8561 3817 8592 3820 8590
      3824 8585 3828 8584 3829 8579 3827 8576
      3827 8574 3831 8568 3831 8565
TIME...MOT...LOC 0151Z 300DEG 32KT 3816 8565

$$
04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:30 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 20, 8:30 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SUN JUL 20 2008

.MESO UPDATE (MID EVENING)...

EXTENDED SEVERE THUNDERSTORMS WATCH NUMBER 710 TO 11 PM EDT. THIS IS
DUE TO REFORMATION OF STRONG STORMS ACROSS CENTRAL INDIANA.

.MESO UPDATE (EARLY THIS EVENING)...

WELL...1ST BATCH OF CONVECTION FROM MID AFTERNOON OVER BLUEGRASS
REGION HAS PUSHED INTO JKL CWA...AND ONLY BROUGHT BRIEF GUSTY
WINDS...FEW CG LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL.  NEXT SVR
STORM IS STRADDLING THE OWEN AND HENRY KY CO LINE...AND TRAJECTORY
WILL TAKE THIS FLEMING COUNTY.  MAIN CONCERN IS THE SWRN EDGE OF AN
MCS OVER CENTRAL PART OF IND AREA.  THESE STORMS HAVE A VERY TIGHT
REFLECTIVITY GRADIENT OVER OWEN AND MONROE COUNTY LINE IN INDIANA
AND DEFINITELY HAS A SEVERE WIND THREAT.

WITH 70 DEW POINTS...LIS IN THE -5 TO -7 C RANGE...AND CAPES IN THE
2500-3300 J/KG...THERE IS PLENTY OF MOISTURE AND INSTABILITY TO WORK
WITH IN THIS NOTORIOUS NW FLOW.  THE 12Z U/A SOUNDINGS AT
ILN...ILX...AND BNA ALL DENOTE DAMAGING WIND THREAT WITH LOADS OF
DRY AIR ENTRAINMENT FROM 700-500 MB.  THE CORFIDI VECTORS ON THE
LAST RUC TAKE THIS COMPLEX INTO THE SCOTT AND JEFFERSON COUNTY LINE
AROUND 2330Z.  IF THE RADAR TRENDS CONTINUE THESE COUNTIES CAN
EXPECT A SVR.

.SHORT TERM (TONIGHT AND MONDAY)...

SCT TSTMS HAVE DEVELOPED OVER A PART OF CNTRL KY THIS AFTERNOON
ALONG AND AHEAD OF A SUBTLE CLOUD BOUNDARY WITH A CU/TCU FIELD AHEAD
OF BOUNDARY AND LESS CLOUD COVER JUST BEHIND IT. EXPECT THESE STORMS
TO CONTINUE DEVELOPING SEWD INTO PARTS OF E-CNTRL AND S-CNTRL KY
THRU LATE AFTERNOON BEFORE DISSIPATING THIS EVENING. THE STRONGEST
CELLS SHOULD PRODUCE BRIEF HEAVY RAIN...WIND GUSTS OF 30-40 MPH...
AND POSSIBLY SMALL HAIL.

THE NEXT CONCERN IS AN AREA OF DEVELOPING CONVECTION OVER CNTRL IL
AND CNTRL IN. THIS AREA IS IN A REGION OF WEAK LOW-LEVEL CONFLUENCE
AND MODERATE TO STRONG INSTABILITY. TSTMS SHOULD CONTINUE TO
INCREASE IN COVERAGE AND MOVE EAST-SOUTHEAST LATE THIS AFTERNOON AND
EARLY EVENING. STORM TRAJECTORY AND STEERING FLOW ALOFT SUGGEST
MAIN AXIS OF STORMS SHOULD MOVE EVENTUALLY INTO SERN IN TO BETWEEN
LOUISVILLE AND CINCINNATI...PROBABLY CLIPPING ERN PART OF OUR
S-CNTRL IN COUNTIES. SPC HAS JUST ISSUED SVR TSTM WATCH 710 TIL 01Z
FOR ERN IL AND CNTRL AND PARTS OF SRN IN. THESE STORMS SHOULD ALSO
WEAKEN LATER THIS EVENING AS DIURNAL INSTABILITY WANES.

OVERNIGHT...ADDITIONAL TSTMS MAY FORM WELL TO OUR NW AND POSSIBLY
DEVELOP INTO ANOTHER MCS. THIS SHOULD NOT AFFECT OUR NRN COUNTIES
OVERNIGHT. INSTEAD...SHOULD BE DRY WEATHER OVERNIGHT WITH AREAS OF
HAZE/FOG.

ON MONDAY...OUTFLOW BOUNDARIES FROM ANY MCS ACTIVITY TO OUR N AND W
MAY SERVE AS EFFECTIVE BOUNDARIES FOR RENEWED TSTM DEVELOPMENT MON
AFTERNOON WITHIN A HOT AND UNSTABLE AIR MASS. APPEARS NRN HALF OF
FCST AREA WILL BE MOST SUSCEPTIBLE TO SCT DIURNAL CONVECTION WITH
ISOLATED WET MICROBURTS POSSIBLE.

.LONG TERM (MONDAY NIGHT THRU SUNDAY)...

MON NGT THRU WED NGT...

LATE MON NIGHT INTO TUE SHUD BE PRIME TIME FOR CONVECTIVE
DEVELOPMENT ACROSS OUR FORECAST AREA (FA) WITH MCS POTENTIAL MON
NGT...MAINLY FOR OUR NRN FA AND POTENTIAL REDEVELOPMENT TUE.

LONGWAVE TROF...EMBEDDED WITH SEWD MOVG SHRTWV TROFS...FORECAST TO
SHARPEN/DIG INTO OUR FA BY WED WITH TROF AXIS EAST OF OUR AREA BY
WED NIGHT. ASSOCIATED CDFNT WILL LIKELY BE MEANDERING ACRS SRN
INDIANA AT THE START OF THIS PERIOD. SHORT RANGE MODELS/ENSEMBLES
INDICATE A POTENTIAL MCS DEVELOPING NEAR/NORTH OF BNDRY AS IT SLIPS
SWD INTO N-CNTRL KY BY 12Z TUE. CURRENT HI CHC POPS FOR OUR NRN FA
AND LOWER CHC SOUTH SEEM REASONABLE AND WILL LEAVE FOR MON NIGHT.
SUFFICIENT MOISTURE/INSTABILITY/SHEAR SHUD BE IN PLACE FOR STRONG
STORMS...WITH PERHAPS A FEW REACHING SVR LEVELS.

BNDRY CONTINUES SLOWLY SEWD TUE/TUE NIGHT WITH ADDITIONAL
SHOWERS/STORMS EXPECTED TO DEVELOP NEAR FRONT AS AFOREMENTIONED TROF
CONTINUES TO DIG INTO THE LOWER OHIO VALLEY. SHORT RANGE ENSEMBLES
SHOW SHOWERS/STORMS TO BE MOST WIDESPREAD TUE WITH DECAYING...THEN
REDEVELOPING MCS DROPPING SWD ACRS OUR FA. WILL RAISE POPS AT THAT
TIME TO 50% ENTIRE FA. GREATEST SVR THREAT/DEEP CONVECTION...WOULD
APPEAR TO BE ACRS OUR SRN FA TUE AFTN/EARLY TUE NIGHT WITH FRONT
OVER THAT AREA DURING THE DIURNAL INSTABILITY MAX...ASSUMING
CONVECTIVE DEBRIS DOES NOT SLOW SIGNIFICANTLY DAYTIME HEATING.

BY WED...RAIN CHCS SHOULD BE DECREASING WITH DEEP MOISTURE AND
CONVERGENCE PROGGED ALONG BNDRY ACRS TENNESSEE. ONGOING FCST
INDICATES AS MUCH.

THU THRU SUN...

TYPICAL LATE JULY TEMPS THRU THIS PERIOD WITH MOSTLY DRY CONDITIONS.
BEST CHC POPS (30-40%) WILL BE RESERVED FOR FRI.

MEDIUM RANGE MODELS ARE SIMILAR WITH SHOWING WEAK NW UPR FLO THRU
MUCH OF THE PERIOD...HOPEFULLY FLO WILL BE STRONG ENOUGH TO PUSH A
COUPLE OF COOL FRONTS SWD THRU OUR FA...WHICH BECOMES HARDER TO DO
AS WE GET LATER INTO THE SUMMER.

FIRST SUCH FRONT (QSTNRY) FORECAST TO BE ACRS TN THU WITH HIGH PRES
EXTENDING FROM THE LOWER GREAT LAKES INTO THE LOWER OH VLY. HAVE
CHOSEN TO REMOVE SLIGHT CHC POPS FOR THAT PERIOD FROM THE PREV FCST.
FOR THU NGT/FRI/FRI NIGHT...SFC WAVE DEVELOPS ON BNDRY AND MOVES
ACRS MO/LWR OH VLY WITH GFS ENSEMBLES/OPS ECMWF AND HPC INDICATING
AT LEAST SCATTERED SHOWERS/TSTMS...ESPECIALLY FRI AHEAD OF WAVE IN
STRONGEST SLY/MOIST FLO.

WENT WITH HPC FOR THE WEEKEND (LOW CHC POPS) WITH A SECOND
DECELERATING FRONT EXPECTED TO BE MEANDERING ACRS OUR FA WITH
HIGHEST POPS SOUTH...NEAREST FRONT.

&&

.AVIATION (00Z TAFS)...

BWG AND SDF TSTM THREATS ARE MINIMAL AS MCS OVER IND CWA IS HEADING
TOWARDS LEX...TRAJECTORY BRINGS THIS IN AROUND 0130Z. HAVE INCLUDED
WIND GUSTS TO 35 KTS RIGHT NOW.  IF THIS HOLDS TOGETHER AND LEX
RECEIVES 1/2 INCH OR MORE OF PCPN....THEN MVFR FOG OR WORSE COULD
OCCUR.  OTHER THAN THAT...NEXT TAF WILL TRY TO BETTER FOCUS WHAT
TIMES WILL BE THE OPTIMUM TSRA THREAT FOR MCS ON MONDAY. BWG AND SDF
SHOULD HAVE 5-6SM HZ FROM 09Z-13Z ONCE AGAIN.
&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......JDG
SHORT TERM...TWF
LONG TERM....JDK
AVIATION.....JDG
Hazardous weather outlook, Jul 20, 4:10 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT SUN JUL 20 2008

INZ076>079-092-KYZ031>033-212015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-
410 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...WITH THE BEST CHANCE OF STORMS OVER EASTERN PARTS OF
THE AREA. THE STRONGEST STORMS COULD PRODUCE WIND DAMAGE AND
HAIL...ALONG WITH HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. ANY
STORMS SHOULD DISSIPATE BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH
THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF
THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD
PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

INZ083-084-089>091-KYZ023>030-034>043-045>049-053>057-061>067-
070>078-081-082-212015-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
410 PM EDT SUN JUL 20 2008 /310 PM CDT SUN JUL 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER CENTRAL KENTUCKY THROUGH
EARLY THIS EVENING...WITH THE BEST CHANCE OVER PARTS OF EAST-
CENTRAL AND EASTERN SECTIONS OF SOUTH-CENTRAL KENTUCKY. THE
STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG
WITH BRIEF HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH
THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF
THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE
DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

TWF/DK

In the hours before

Local storm report, Jul 20, 9:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     CLARKSVILLE             38.32N  85.77W
07/20/2008                   CLARK              IN   DISPATCH

            POWER LINE DOWN IN THE BRIARWOOD AREA

&&

EVENT NUMBER 00111

FOSTER
Special weather statement, Jul 20, 9:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT SUN JUL 20 2008

INZ076-077-084-090>092-210215-
ORANGE IN-WASHINGTON IN-CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...MARENGO...CORYDON...
NEW ALBANY...JEFFERSONVILLE
911 PM EDT SUN JUL 20 2008

...STRONG STORMS CONTINUE OVER SOUTHERN INDIANA...

THUNDERSTORMS WITH FREQUENT DANGEROUS LIGHTNING...VERY HEAVY
RAIN...AND POSSIBLY SMALL HAIL AND WIND GUSTS TO 50 MPH WILL
CONTINUE TO SLIDE FROM NORTH TO SOUTH ACROSS SOUTHERN INDIANA. THE
COUNTIES OF ORANGE AND WASHINGTON WILL BE THE MOST AFFECTED...WITH
CRAWFORD...HARRISON...AND FLOYD COUNTIES NEXT IN LINE.

THESE STORMS HAVE PRODUCED COPIOUS AMOUNTS OF LIGHTNING. THE
NATIONAL WEATHER SERVICE IN LOUISVILLE HAS RECEIVED AN UNUSUALLY
LARGE NUMBER OF REPORTS OF BUILDING FIRES STARTED BY LIGHTNING THIS
EVENING.

IF A STORM THREATENS YOUR LOCATION STAY INSIDE. AVOID LAND LINE
PHONES AND AREAS NEAR PLUMBING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

13
Local storm report, Jul 20, 9:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     WINCHESTER              38.00N  84.19W
07/20/2008                   CLARK              KY   DISPATCH

            NUMEROUS TREES DOWN THROUGHOUT COUNTY

&&

EVENT NUMBER 00112

FOSTER
Special weather statement, Jul 20, 9:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 PM EDT SUN JUL 20 2008

KYZ034-035-038-039-210200-
ANDERSON-FRANKLIN-SHELBY-SPENCER-
927 PM EDT SUN JUL 20 2008

......SCATTERED STRONG STORMS SLIPPING SOUTHWARD FROM SHELBYVILLE
HEADING TOWARDS LAWRENCEBURG AND VERSAILLES...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...OR 28 MILES EAST OF
LOUISVILLE...AND MOVING SOUTHEAST AT 30 MPH. THESE SCATTERED STORMS
WILL BE MOVING INTO LAWRENCEBURG AND VERSAILLES.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF MT. EDEN BY 935 PM EDT.
  NEAR HARRISONVILLE BY 940 PM EDT.
  NEAR ALTON BY 950 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 48.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

04
Special weather statement, Jul 20, 9:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EDT SUN JUL 20 2008

INZ090-KYZ028>030-210215-
BULLITT-HARDIN-HARRISON-JEFFERSON-
930 PM EDT SUN JUL 20 2008

...GUST FRONT WITH STRONG WINDS WILL BE AFFECTING
BULLITT...HARDIN...HARRISON AND JEFFERSON COUNTIES...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG WINDS ALONG A LINE FROM NEW ALBANY TO 7 MILES WEST OF
PLEASURE RIDGE PARK TO CORYDON...MOVING SOUTHEAST AT 34 MPH.

STRONG GUSTY WINDS TO 50 MPH ARE EXPECTED.

THESE WINDS WILL BE...
  NEAR LOUISVILLE BY 935 PM EDT.
  NEAR VALLEY STATION BY 940 PM EDT.
  NEAR OKOLONA BY 945 PM EDT.
  NEAR HIGHVIEW BY 950 PM EDT.
  NEAR WEST POINT BY 955 PM EDT.
  NEAR SHEPHERDSVILLE BY 1000 PM EDT.

A POWERFUL RUSH OF WIND WILL COME IN FROM THE NORTHWEST...FOLLOWED
BY THUNDERSTORMS WITH A GREAT DEAL OF DANGEROUS LIGHTNING...HEAVY
RAIN...AND POSSIBLY ADDITIONAL STRONG WINDS AND EVEN SOME SMALL HAIL.

THIS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 137.

THIS WILL ALSO AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 5.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13
Local storm report, Jul 20, 9:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     CRANDALL                38.29N  86.07W
07/20/2008                   HARRISON           IN   DISPATCH

            POWER POLES DOWN

&&

EVENT NUMBER 00113

FOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:05 PM EDTSevere Thunderstorm WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott40 min
Jul 20, 8:15 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham30 min
Jul 20, 8:25 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas35 min
Jul 20, 10:11 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson34 min
Jul 20, 10:27 PM EDTSevere Thunderstorm WarningLMKMeade48 min
Jul 20, 11:23 PM EDTSevere Thunderstorm WarningLMKMeade37 min
Jul 20, 11:52 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade38 min
Jul 21, 11:50 AM EDTHeat AdvisoryLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 4 more7 hr
Jul 21, 1:06 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson24 min
Jul 21, 1:14 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade31 min
Jul 21, 1:48 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson42 min
Jul 21, 2:58 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell47 min
Jul 21, 3:26 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland34 min
Jul 21, 3:42 PM EDTSevere Thunderstorm WarningLMKClinton33 min
Jul 21, 3:55 PM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe35 min
Jul 21, 4:23 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.